Article Text

PDF

Effects of lignocaine on bidirectional tachycardia and on digitalis-induced atrial tachycardia with block.
  1. A Castellanos,
  2. J Ferreiro,
  3. K Pefkaros,
  4. J J Rozanski,
  5. F Moleiro,
  6. R J Myerburg

    Abstract

    Most recent studies discussing tachycardias with alternating QRS polarity have referred to those known as torsade de pointes. This report, in contrast, deals with bidirectional tachycardia and the effects of lignocaine on 10 patients with this arrhythmia. Three of the patients also had digitalis-induced atrial tachycardia with block. In one patient, a single bolus of lignocaine was followed (five minutes later) by ventricular fibrillation, but the other nine patients received two boluses of 75 mg followed by a drip infusion of 3 mg/min. The drug terminated the episodes of atrial tachycardia with block and bidirectional tachycardia in all patients thus treated. Whereas the abolition of the bidirectional tachycardia was permanent in the seven patients with digitalis intoxication, it recurred after stopping the drip infusion in the two patients without digitalis toxicity. It is concluded that lignocaine can be useful in the treatment of digitalis-induced bidirectional tachycardia and atrial tachycardia with block. From this study no conclusions can be drawn, however, as to whether lignocaine is superior to other class I or class IV agents.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.